How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr Scott Nimmo Your Own Question
Dr Scott Nimmo
Dr Scott Nimmo, Small Animal Veterinarian.
Category: Veterinary
Satisfied Customers: 20222
Experience:  BVMS, MRCVS. { Glasgow UK }
10315041
Type Your Veterinary Question Here...
Dr Scott Nimmo is online now
A new question is answered every 9 seconds

What to do if your dog eats 1/3 of a prescription med called

Customer Question

What to do if your dog eats 1/3 of a prescription med called KLOR-COM 10 MEQ
Submitted: 1 year ago.
Category: Veterinary
Expert:  Dr Scott Nimmo replied 1 year ago.
Hello and welcome, This is just a quick note to let you know that I am locked on to your question and am working on it now. I am a small animal vet with many years experience with dogs and rest assured I will do my best to answer your question to your satisfaction today. You can expect a written reply sometime within the next five to ten minutes or so. We also have the option to talk things over by telephone or via an internet service such as Skype. Please get back to me if this is more convenient for you. { There is a small extra charge for phone calls } Regards, *****
Expert:  Dr Scott Nimmo replied 1 year ago.
Hello again I have worked out an answer for you below ... 1. One third of a Klor-Com 10 MEQ { potassium chloride } is unlikely to cause serious side effects even with a smaller dog like Spanky. However you may see a mild transient bout of vomiting and / or diarrhoea. 2. That said if you want to take every possible precaution then one of the best things you can do in this sort of situation is to make your dog sick immediately and try recover the drug that way. If you can do this within the first hour after ingestion then things should be OK. For the sake of speed I will give you a link on how to do this best : LINK 3. However if you fail to induce vomiting and any odd symptoms do occur then you should have your dog checked over by a vet without delay. This would be unlikely though.I hope I have covered your question fully enough but if you would like further clarification or to talk things over a bit more then I will be on-line for the next hour or so and I will be more than pleased to continue working with you. Regards, ***** ***** be kind enough to rate my service to you after we have concluded our dialogue, such feedback helps me maintain the quality of my answers.
Expert:  Dr Scott Nimmo replied 1 year ago.
Hello again Tom,I am just checking back in to see how Spanky is getting on after our recent dialogue concerning the accidental meds ingestion ... Please get back to me and let me know how things are going.Regards,Dr ScottPlease be kind enough to rate my service to you after we have concluded our dialogue. Such feedback helps me maintain the quality of my answers.
Expert:  Dr Scott Nimmo replied 1 year ago.
Hi Tom,

I'm just following up on our conversation about Spanky. How is everything going?

Dr Scott Nimmo